Jump to content
LilyBlueRose

Sex during withdrawal syndrome

Recommended Posts

LilyBlueRose

Topic title:  Sex and the effects during SSRI withdrawal

 

I was wondering if anyone can explain this or has experienced this. My husband and I havnt had sex in a long time. We are both a year into celexa withdrawal and have both had serious issues. I've been struggling with dizziness for a year now. ( this past week I had a bunch of vestibular tests and an mri which all came back normal)

 

The past few days I havnt felt so bad. My husband and I had sex tonight and after I felt really sick. Dizzy naseous anxious.

 

I fell asleep two hours ago and woke up about thirty minutes ago in a complete panic. Extremely dizzy and very dreadful feeling, excruciatingly anxious and nauseous /sour stomach and I can't seem to calm down. I feel dreadful. Worse than I have in a while. Like I want to crawl out of my skin, like I am dying and just so dizzy.

 

Ugh!

 

Has anyone experienced anything like this before?

 

Thanks for reading

 

Edited by ChessieCat
added topic title

Share this post


Link to post
Share on other sites
Healedfromabove1

I think the title pretty much sums up my question. What are the effects on serotonin levels or the nervous system if you have sex while experiencing withdrawal symptoms?

Share this post


Link to post
Share on other sites
ChessieCat

Sex is a physical activity, which can be of a wide variety of intensity.  Some members find that over doing exercise can ramp up their withdrawal symptoms.

Share this post


Link to post
Share on other sites
Altostrata

Whatever effect sex has on serotonin is irrelevant. You have serotonin throughout your body. Most of it is in your gut helping with digestion.

 

Despite common belief, there is no such thing as a "serotonin imbalance" in mood disorders. Serotonin levels are not the key to resolving withdrawal syndrome.

 

If sex feels good, do it. If it doesn't, don't do it.

Share this post


Link to post
Share on other sites
ChessieCat
1 minute ago, Altostrata said:

Despite common belief, there is no such thing as a "serotonin imbalance" in mood disorders. Serotonin levels are not the key to resolving withdrawal syndrome.

 

again-chemical-imbalance-is-a-myth-stop-the-lies-please

 

Share this post


Link to post
Share on other sites
noearthlyfamily

for me, the effects have been in either one or two of the extremes during my withdrawal from SSRI (quetiapine in my case) since i began to wean/taper in oct 2017 until current day: either the climax is phenomenal/increased sensitivity to the point of OMG wonderfulness or...i'm unable to get there AT ALL. no in between. very frustrating, cause, well not as much when solo, but with spouse it's such a psychological make it or break it situation.. an incredible satifying release or a terribly disappointing failure... i don't think my spouse is nearly so critical as i am in my own head about it, but it is something that makes us not want to try sometimes for fear of the failure side. we just never know. when solo i have the same physical outcome, one of either extreme and no in betweens, but the psychological effect is not as devastating, because i just figure ah to hell with it and go do something else. if that makes sense?  but even solo was such a wonderful way to "burn off some stress" before and now it's hit or miss. i really hate that, but at least it doesn't cause me physical pain or nausea at this point. but before i began to taper,when i was on high dose SSRI especially, i became unable to feel my genito-urinary region at all..and i had urinary and rarely bowel incontinence to the point of wearing depends. they told me, neurologists, psychiatrists, that i had MS/Multiple Sclerosis that was causing those symptoms but the symptoms went away when i got my dose down to about 85 mg daily! 

 

Edited by ChessieCat
removed quote

Share this post


Link to post
Share on other sites
noearthlyfamily

duno if i hit notify me or not

Share this post


Link to post
Share on other sites
nia101

I get really bad severe anxiety and adrenaline rushes for an hour after sex. When they stop my digestion has shut down by that time with severe candida. What can i do to stop this?

the only thing ive done previously is cold turkey antidepressant 2 year ago. I had this before too but it was mild then. Drug was citalopram 10 mg

Share this post


Link to post
Share on other sites
Altostrata

Merged similar topics.

 

Generally, if something makes you feel worse, maybe you shouldn't do it for a while? Otherwise, you have to cope with the after-effects.

 

We don't know anything about candida.

Share this post


Link to post
Share on other sites
Icip

Masturbation

 

Hi all,

 

I’ve been a tad reluctant to start this as you can probably imagine from the title.

 

I’m 20 years old, male, and since having an adverse reaction to Sertraline (10 months ago), I’ve used the title of this thread as a crutch to help me sleep, find some relative periods of calm as it makes me sleepy, and I guess it’s quite common in those who are depressed - as one can imagine in our situation.

 

I started to become quite bad at around the 3-month mark for quite a while. I’ve improved a lot so far in terms of my reaction + healing, though I’ve noticed quite an abhorrent Decline motivation, ability to converse, and moments with little to no brain fog.

 

I guess I’m asking if anyone has/had the same problem during this, if you don’t want to post publicly, then feel free to private message!

 

I hardly did this before my reaction, so I’m scared that I’ve possibly damaged myself further permanently, you also see a lot of articles detailing ‘ageing’ as a result of masturbsting excessively.

 

I figured no one would really want to mention it on here. Before I was ill, whenever I was upset, my impulse control went down the drain; I think I’ve now constantly been upset for 10 or so months. I’m trying to put my foot down, today is day two of abstaining - but I can’t help but feel a little upset at what damage this might have caused.

 

Sometimes after doing it, I’d notice the soles of my feet go a little numb/pins and needles’ey (this would correct after walking around for a while). Everything is just very overwhelming, I’ve known this is bad since the very start, but I’ve lacked the will-power, and strength to do it.

 

I guess I’d just like to know that I’m not alone, and if anyone has any experience/has had negative effects from doing it.

 

Sorry for posting this, I know the mean age of this site is a little older; I know it’s an uncomfortable issue, and largely looked down upon - I looked down upon it too until it became an issue for me.

 

Thank you all, and feel free to take this thread down moderators if you so deem it,

 

Icip.

 

Edited by ChessieCat
added topic title

Share this post


Link to post
Share on other sites

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy